MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TRAUMA FIXATION SYSTEMS LONG INSERTER CONNECTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. TRAUMA FIXATION SYSTEMS LONG INSERTER CONNECTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 14-441043
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: item# 14-441045; lot# unknown.Item# 14-441043; lot# unknown.G2: foreign - event occurred in australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a procedure, the tip of the device fractured while the surgeon was using it to insert a screw into the nail.No patient harm or consequences were reported as a result of the event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided picture identified the tip of the device to be fractured.Medical records were not provided.Lot identification is necessary for review of device history records, lot identification was not provided.The previously addressed root cause for this device failure was determined to be the lack of mechanical specifications for the design input of the instrument.However, as the lot information for the reported device is unknown, a definitive root cause cannot be determined.The reported event is confirmed, based on examination of the provided picture.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Performed a visual inspection of the item returned.The inserter returned shows signs of use with some galling on the shaft of the inserter near the proximal end of the shaft and near the middle section of the shaft.The threaded tip at the end of the inserter has fractured off and was not returned.Review of the device history records identified no deviations or anomalies during manufacturing.The root cause of the previous investigation remains unchanged.The reported event is confirmed, based on evaluation of the returned product.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TRAUMA FIXATION SYSTEMS LONG INSERTER CONNECTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18975826
Report Number0001825034-2024-00802
Device Sequence Number6571116
Product Code LXH
UDI-Device Identifier00887868093715
UDI-Public(01)00887868093715(11)200819(10)578620
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14-441043
Device Lot Number578620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/22/2024
08/30/2024
02/03/2025
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date07/23/2024
09/06/2024
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10.
Patient SexMale